Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 19, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 24, 2019, 3:27 PM CDT for Maries County, Miller County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2019, 3:27 PM CDT (20:27 UTC)
- Expired
- Mar 24, 2019, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Maries County, MO, Miller County, MO
The radar
The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 469 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 2:38 PM CDT, 49 minutes earlier.
Area forecast discussion, Mar 24, 2:38 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Springfield MO 238 PM CDT Sun Mar 24 2019 .SHORT TERM...(This evening through Monday) Issued at 205 PM CDT Sun Mar 24 2019 Update: 18z KSGF sounding indicated a weak cap, but radar and satellite imagery increasing shows evidence of weakening inhibition with a small uptick in convective towers and isolated radar returns. This is in line with recent HRRR guidance. In general HRRR trends have been indicating a slightly later onset time of more widespread convection versus runs from this morning, however, the eastern cwfa should see scattered convection. Shear/instability profiles (nearly 1000 j/kg mlcape and 50kts 0-6km bulk shear) are supportive of supercells with large hail the main concern. A localized wind risk is also possible. A veered low level wind profile should limit the overall tornado threat The front is expected to shift east of the area this evening, so expecting a a brief window for severe storms in our area. After some brief clearing, low clouds should moves south on the backside of the system with some drizzle expected late tonight and Monday morning, especially in the northeast quarter of the cwfa. Cloud will likely hold on into Monday night as well .LONG TERM...(Tuesday through Sunday) Issued at 205 PM CDT Sun Mar 24 2019 Tuesday: A ridge of high pressure will nose south form the Midwest with finally some clearing expected Tuesday with seasonable temperatures. Wednesday: South winds will become gusty with warm weather as the sfc high moves off and a large upper ridge builds over the central CONUS. Thursday-Friday-Saturday: The upper ridge flattens out and shifts east as the southern branch of an upper level split flow pattern becomes the main player in our weather. Moisture will spread north in the persistent strong south low level flow on Thursday. By late in the weak the surface pattern becomes more active with a wave of low pressure likely to move through supported by a shortwave moving through the central Rockies into the Plains. Decent agreement with ECMWF and GFS in moving a sfc low through eastern KS and MO with a trailing cold front Fri night. Sunday: Guidance differs by this time on how far south the front will get. The GFS is more active with another sfc wave moving through the southern CONUS while the ECMWF is dry. Forecast reflects a blend of guidance. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1248 PM CDT Sun Mar 24 2019 KSGF/KJLN/KBBG tafs: A cold front will move through the taf sites region early in the period. A mix of ceiling heights is occurring ahead of the front which is now about 50 miles west of KJLN. Scattered showers and thunderstorms are expected to develop over the next couple of hours affecting KSGF and KBBG. A brief period of VFR conditions is expected immediately behind the front before lower clouds (MVFR/IFR ceilings) move south into the area. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...DSA
Hazardous weather outlook, Mar 24, 12:46 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1246 PM CDT Sun Mar 24 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1246 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... A cold front will move across the outlook area this afternoon and this evening. Thunderstorm activity along the front is expected to increase between 1 and 3 pm along a Versailles to Springfield to Cassville line before shifting east through eastern portions of the outlook area. The front is expected to pass south and east of the area by 10 pm. Shear and instability is expected to be supportive of supercells capable of large hail up the size of ping pong balls. Wind gusts of 60 mph will also be possible with some storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gusty south winds will be possible Wednesday and Thursday ahead of developing low pressure across the Plains. A dry air mass will be in place and when combined with the gusty winds could lead to an elevated fire weather risk during the afternoon hours Wednesday. There will also be the potential for some thunderstorms from Wednesday night into Saturday with the best coverage expected Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today and this evening for areas east of a Versailles to Springfield to Cassville line. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Special weather statement, Mar 24, 2:58 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
258 PM CDT SUN MAR 24 2019
MOZ057-058-069-070-242045-
Maries MO-Camden MO-Miller MO-Pulaski MO-
258 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARIES...SOUTHERN MILLER...
NORTHWESTERN PULASKI AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 345 PM
CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Osage Beach, moving east at 30 mph. Other storms
were developing in western Maries county.
Dime size hail will be possible with these storms.
Locations impacted include...
Lake of The Ozarks State Park... Lake of The Ozarks...
Dixon... Belle...
Crocker... Iberia...
Vienna... Saint Elizabeth...
St. Elizabeth... Brumley...
Brinktown... Ulman...
Freedom... Montreal...
Wet Glaize...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and east central Missouri.
LAT...LON 3830 9219 3829 9165 3806 9184 3795 9228
3790 9261 3808 9266
TIME...MOT...LOC 1958Z 254DEG 26KT 3801 9251
BurchfieldSpecial weather statement, Mar 24, 3:17 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
317 PM CDT SUN MAR 24 2019
MOZ082-096-097-242045-
Douglas MO-Howell MO-Texas MO-
317 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS...NORTHWESTERN
HOWELL AND SOUTHWESTERN TEXAS COUNTIES UNTIL 345 PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Mountain Grove, moving northeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Willow Springs... Cabool...
Drury... Vanzant...
Gentryville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southwestern Missouri.
LAT...LON 3685 9249 3697 9247 3706 9231 3706 9225
3710 9225 3722 9205 3698 9180 3680 9230
3680 9234
TIME...MOT...LOC 2017Z 237DEG 29KT 3698 9228The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:58 PM CDT | Special Weather Statement | SGF | Maries | 47 min |
| Mar 24, 3:17 PM CDT | Special Weather Statement | SGF | Douglas | 28 min |
| Mar 24, 3:28 PM CDT | Special Weather Statement | SGF | Wright | 32 min |
| Mar 24, 3:34 PM CDT | Special Weather Statement | SGF | Laclede | 41 min |
| Mar 24, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 57 min |
| Mar 24, 3:56 PM CDT | Special Weather Statement | SGF | Shannon | 34 min |
| Mar 24, 4:07 PM CDT | Special Weather Statement | SGF | Texas | 23 min |
| Mar 24, 4:15 PM CDT | Special Weather Statement | SGF | Laclede | 30 min |
| Mar 24, 4:45 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 22 min |
| Mar 24, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas | 43 min |
| Mar 24, 5:10 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 33 min |
| Mar 24, 5:22 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 27 min |
| Mar 24, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 59 min |
| Mar 24, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 36 min |
| Mar 24, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 41 min |
| Mar 24, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 46 min |
| Mar 24, 6:41 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 19 min |
| Mar 24, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.